Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 216, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2001, 8:00 PM CDT for Custer County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 23, 2001, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 23, 2001, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 8:10 PM CDT | Thunderstorm Wind 52 E | Callaway, NE | |
| Jul 23, 9:10 PM CDT | Hail 0.75 | Callaway, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240100 SVRLBF NEC041-240200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 PM CDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 900 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF CALLAWAY...OR ABOUT 18 MILES SOUTHEAST OF ARNOLD...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 10 MILES NORTH OF OCONTO AROUND 820 PM CDT 6 MILES SOUTH OF BROKEN BOW AROUND 855 PM CDT 4 MILES WEST OF BERWYN AROUND 900 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4142 10011 4107 10012 4107 9939 4148 9940 $$ WERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:43 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 23, 7:43 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 743 PM CDT MON JUL 23 2001 NEW SVR WATCH BOX TO COME OUT SOUTH OF EXISTING ONE WILL REPLACE PREVIOUS ONE...SO ALL COUNTIES WILL BE DROPPED EXCEPT THE SOUTHERN TIER. (WILL NOT INCLUDE LINCOLN IN THE NEW WATCH.) .LBF...SVR THUNDERSTORM WATCH UPCOMING. SLM
In the hours before
Local storm report, Jul 23, 5:13 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
513 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM CHAPPELL NE 1.75 INCH HAIL
07/23/01 DEUEL REPORTED BY SPOTTERS
MPLocal storm report, Jul 23, 5:37 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
537 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....P
0525 PM 14 NW NORTH PLATTE NE .75 INCH HAIL
07/23/01 LINCOLN REPORTED BY SPOTTERS
MPLocal storm report, Jul 23, 6:00 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
600 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 6 N STAPLETON NE .75 INCH HAIL
07/23/01 LOGAN
SLMLocal storm report, Jul 23, 6:27 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
627 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 3 SSW ELSIE NE 60-70 MPH TSTM WIND GUST
07/23/01 PERKINS
0545 PM 4 S VENANGO NE 1.00 INCH HAIL
07/23/01 PERKINS REPORTED BY SPOTTERS
05445 PM 7 NNW LAMAR NE .75 INCH HAIL
07/23/01 CHASE REPORTED BY SPOTTERS
MPSpecial weather statement, Jul 23, 7:19 PM CDT, 41 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-240035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 719 PM CDT MON JUL 23 2001 ...NORTHWEST PORTIONS OF SEVERE THUNDERSTORM WATCH CANCELED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF WESTERN NEBRASKA. THE REMAINDER OF SOUTHWEST NEBRASKA...AND PORTIONS OF NORTH CENTRAL NEBRASKA REMAIN UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT ( 8 PM MDT.) THE COUNTIES THAT REMAIN UNDER THE WATCH INCLUDE BROWN...ROCK...THOMAS...BLAINE...LOUP...LOGAN... CUSTER....LINCOLN...PERKINS...CHASE...HAYES...AND FRONTIER. THE THREAT OF SEVERE WEATHER FOR PORTIONS OF WESTERN NEBRASKA HAS DIMINISHED...THEREFORE THE WATCH HAS BEEN CANCELED. THE REMAINDER OF THE WATCH AREA MAY SEE FURTHER DEVELOPMENT OF STORMS THIS EVENING. SLM
Local storm report, Jul 23, 7:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
741 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 9 N IMPERIAL NE 60 MPH TSTM WIND GUST
07/23/01 CHASE
0700 PM 8 S MADRID NE .75 INCH HAIL
07/23/01 PERKINS REPORTED BY SPOTTERS
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.